Alert archive / Nebraska / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS North Platte, NE
NWS North Platte, NE issued this winter weather advisory at Mar 9, 2021, 3:04 AM MST for Cherry County, Sheridan County, Nebraska. It took effect at Mar 9, 2021, 11:00 PM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2021, 3:04 AM MST (10:04 UTC)
- In effect from
- Mar 9, 2021, 11:00 PM MST
- Expired
- Mar 10, 2021, 7:00 PM MST
- In force
- 20 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WWUS43 KLBF 091004 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 404 AM CST Tue Mar 9 2021 NEZ004-094-092100- /O.NEW.KLBF.WW.Y.0009.210310T1000Z-210311T0000Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 404 AM CST Tue Mar 9 2021 /304 AM MST Tue Mar 9 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...Total snow accumulations of 2 to 4 inches with locally higher amounts possible. * WHERE...Sheridan and Western Cherry Counties. * WHEN...From 4 AM CST /3 AM MST/ to 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Plan on slippery road conditions and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf Brown
6 follow-up statements
659 WWUS43 KLBF 092042 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 242 PM CST Tue Mar 9 2021 ...WINTRY WEATHER LIKELY TONIGHT AND WEDNESDAY ACROSS THE NORTHERN PANHANDLE THROUGH PORTIONS OF NORTH CENTRAL NEBRASKA... .An upper level disturbance will track across the northern Nebraska Panhandle into South Dakota beginning this evening through Wednesday. Rain will transition to snow late this evening, with snow continuing through the overnight into Wednesday. Total snow accumulations of 5 to 7 inches are possible for northern Sheridan County, with 3 to 5 inches possible for areas northwest of an Alliance to Nenzel line. NEZ004-100445- /O.UPG.KLBF.WW.Y.0009.210310T1000Z-210311T0000Z/ /O.NEW.KLBF.WS.W.0003.210310T0600Z-210311T0000Z/ Sheridan- Including the cities of Gordon and Rushville 142 PM MST Tue Mar 9 2021 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 7 inches with locally higher amounts possible near the Pine Ridge. * WHERE...Sheridan County. * WHEN...From 11 PM this evening to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds gusting up to 25 mph may promote patchy blowing snow leading to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ094-100445- /O.EXT.KLBF.WW.Y.0009.210310T0600Z-210311T0000Z/ Western Cherry- Including the cities of Cody, Eli, Merriman, and Kilgore 242 PM CST Tue Mar 9 2021 /142 PM MST Tue Mar 9 2021/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...Wet snow expected. Total snow accumulations of 3 to 5 inches with locally higher amounts possible. * WHERE...Western Cherry County. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
899 WWUS43 KLBF 100332 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 932 PM CST Tue Mar 9 2021 ...WINTRY WEATHER LIKELY TONIGHT AND WEDNESDAY ACROSS THE NORTHERN PANHANDLE THROUGH PORTIONS OF NORTH CENTRAL NEBRASKA... .An upper level disturbance will track across the northern Nebraska Panhandle into South Dakota beginning this evening through Wednesday. Rain will transition to snow late this evening, with snow continuing through the overnight into Wednesday. Total snow accumulations of 5 to 7 inches are possible for northern Sheridan County, with 3 to 5 inches possible for areas northwest of an Alliance to Nenzel line. NEZ004-101000- /O.CON.KLBF.WS.W.0003.210310T0600Z-210311T0000Z/ Sheridan- Including the cities of Gordon and Rushville 832 PM MST Tue Mar 9 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 7 inches with locally higher amounts possible over the Pine Ridge. * WHERE...Sheridan County. * WHEN...From 11 PM this evening to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. * ADDITIONAL DETAILS...Winds gusting up to 25 mph may promote patchy blowing snow leading to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ094-101000- /O.CON.KLBF.WW.Y.0009.210310T0600Z-210311T0000Z/ Western Cherry- Including the cities of Cody, Eli, Merriman, and Kilgore 932 PM CST Tue Mar 9 2021 /832 PM MST Tue Mar 9 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...Wet snow expected. Total snow accumulations of 3 to 5 inches with locally higher amounts possible. * WHERE...Western Cherry County. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
242 WWUS43 KLBF 101001 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 401 AM CST Wed Mar 10 2021 NEZ004-102215- /O.CON.KLBF.WS.W.0003.000000T0000Z-210311T0000Z/ Sheridan- Including the cities of Gordon and Rushville 301 AM MST Wed Mar 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations of 3 to 5 inches. * WHERE...Sheridan County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ094-102215- /O.CON.KLBF.WW.Y.0009.000000T0000Z-210311T0000Z/ Western Cherry- Including the cities of Cody, Eli, Merriman, and Kilgore 401 AM CST Wed Mar 10 2021 /301 AM MST Wed Mar 10 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Wet snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Western Cherry County. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
647 WWUS43 KLBF 102007 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 207 PM CST Wed Mar 10 2021 ...POWERFUL WINTER STORM CONDITIONS ARE POSSIBLE ACROSS THE NEBRASKA PANHANDLE... .A winter storm will begin to affect the eastern Nebraska Panhandle late Friday night and continue through at least late Sunday afternoon. This will be a very large storm system which will likely last two days, Saturday and Sunday. NEZ004-110415- /O.NEW.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/ /O.CON.KLBF.WS.W.0003.000000T0000Z-210311T0000Z/ Sheridan- Including the cities of Gordon and Rushville 107 PM MST Wed Mar 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...For the Winter Storm Warning, heavy wet snow. Additional snow accumulations of up to one inch. For the Winter Storm Watch, heavy wet snow and blizzard conditions are possible. Total snow accumulations of over 6 inches are possible and potentially over a foot. Winds could gust as high as 40 mph. * WHERE...Sheridan County. * WHEN...For the Winter Storm Warning, until 5 PM MST this afternoon. For the Winter Storm Watch, from late Friday night through late Sunday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Monitor the latest forecasts for updates on this situation. Call Nebraska 511 for the latest road information. && $$ NEZ094-110000- /O.CON.KLBF.WW.Y.0009.000000T0000Z-210311T0000Z/ Western Cherry- Including the cities of Cody, Eli, Merriman, and Kilgore 207 PM CST Wed Mar 10 2021 /107 PM MST Wed Mar 10 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Wet snow. Additional snow accumulations of up to one inch. * WHERE...Western Cherry County. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ022-056-110415- /O.NEW.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/ Garden-Deuel- Including the cities of Oshkosh, Lewellen, Chappell, and Big Springs 107 PM MST Wed Mar 10 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy wet snow and blizzard conditions are possible. Total snow accumulations of over 6 inches are possible and potentially over a foot. Winds could gust as high as 40 mph. * WHERE...Garden and Deuel Counties. * WHEN...From late Friday night through late Sunday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
092 WWUS43 KLBF 102337 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 537 PM CST Wed Mar 10 2021 NEZ004-111200- /O.EXT.KLBF.WS.W.0003.000000T0000Z-210311T0200Z/ /O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/ Sheridan- Including the cities of Gordon and Rushville 437 PM MST Wed Mar 10 2021 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...For the Winter Storm Warning, continued light to moderate snow with additional accumulations of up to one inch. For the Winter Storm Watch, increasing potential for heavy snow and winds gusting to 40 mph. Total snow accumulations of over 6 inches are possible and potentially over a foot. * WHERE...Sheridan County. * WHEN...For the Winter Storm Warning, until 7 PM MST this evening. For the Winter Storm Watch, from late Friday night through late Sunday night. * IMPACTS...Plan on slippery road conditions and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Monitor the latest forecasts for updates on this situation. Call Nebraska 511 for the latest road information. && $$ NEZ094-110200- /O.EXT.KLBF.WW.Y.0009.000000T0000Z-210311T0200Z/ Western Cherry- Including the cities of Cody, Eli, Merriman, and Kilgore 537 PM CST Wed Mar 10 2021 /437 PM MST Wed Mar 10 2021/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * WHAT...Snow with additional accumulations of up to one inch. * WHERE...Western Cherry County. * WHEN...Until 8 PM CST /7 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ022-056-111200- /O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/ Garden-Deuel- Including the cities of Oshkosh, Lewellen, Chappell, and Big Springs 437 PM MST Wed Mar 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Potential for heavy snow and mixed precipitation. Total snow accumulations of over 6 inches are possible and potentially over a foot. Winds could gust as high as 40 mph. * WHERE...Garden and Deuel Counties. * WHEN...From late Friday night through late Sunday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
308 WWUS43 KLBF 110158 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 758 PM CST Wed Mar 10 2021 NEZ004-111200- /O.EXP.KLBF.WS.W.0003.000000T0000Z-210311T0200Z/ /O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/ Sheridan- Including the cities of Gordon and Rushville 658 PM MST Wed Mar 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... ...WINTER STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * WHAT...Accumulating snow has ended this evening, which allows the Winter Storm Warning to expire. However, scattered snow showers may continue through the late evening. For the Winter Storm Watch this weekend, increasing potential for heavy snow and winds gusting to 40 mph. Total snow accumulations of over 6 inches are possible and potentially over a foot. * WHERE...Sheridan County. * WHEN...For the Winter Storm Warning, until 7 PM MST this evening. For the Winter Storm Watch, from late Friday night through late Sunday night. * IMPACTS...Plan on slippery road conditions and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ094-110300- /O.EXP.KLBF.WW.Y.0009.000000T0000Z-210311T0200Z/ Western Cherry- Including the cities of Cody, Eli, Merriman, and Kilgore 758 PM CST Wed Mar 10 2021 /658 PM MST Wed Mar 10 2021/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS EVENING... The accumulating snow has ended, which allows the Winter Weather Advisory to expire. However, scattered snow showers may continue through the late evening. $$ NEZ022-056-111200- /O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/ Garden-Deuel- Including the cities of Oshkosh, Lewellen, Chappell, and Big Springs 658 PM MST Wed Mar 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Increasing potential for heavy snow and winds gusting to 40 mph. Total snow accumulations of over 6 inches are possible and potentially over a foot. * WHERE...Garden and Deuel Counties. * WHEN...From late Friday night through late Sunday night. * IMPACTS...Plan on slippery road conditions and significant visibility reductions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Mar 9, 2:57 AM MST, 7 minutes earlier.
Area forecast discussion, Mar 9, 2:57 AM MST, 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 357 AM CST Tue Mar 9 2021 .SHORT TERM...(Today through Wednesday) Issued at 356 AM CST Tue Mar 9 2021 The primary concern for the short term revolves around near critical fire weather conditions today and the threat for winter weather tonight into tomorrow. Specific details regarding the fire weather threat are included in the fire weather section below. Currently, skies have cleared across the area overnight in the wake of a weak shortwave that passed through earlier today. Temperatures have been slow to cool in central to north central Nebraska where southeasterly winds are contributing to some WAA. For today, a cold front currently positioned across northern WY, will begin to slowly pass through the CWA this afternoon. Ahead of this feature H85 temperatures remain near to above the 90th climatological percentile, at around 15-17C. With southwesterly flow expected ahead of the cold frontal boundary, deep mixing should promote very warm temperatures across southwest into central Nebraska where residence time in the warm sector will be maximized this afternoon. This should promote highs nearing 80 for the far southeastern CWA. Behind this boundary, cold advection should keep highs in the upper 60s to low 70s as H85 temps still remain around 9- 12C. By tonight, an upper level wave is expected to begin to cross the Rockies. Ahead of this feature, good moisture advection and isentropic ascent is noted on the 295-310K surfaces. Forecast soundings indicate a good bit of low level dry air that will have to be eroded before precipitation can begin from west to east late tonight into tomorrow morning. Persistent moist advection and the approach of the parent upper low should promote precipitation starting in the 06-09Z timeframe across the far northwestern CWA. Forecast soundings also indicate a rain or rain/snow mix to begin before a quick transition to snow for areas along the Pine Ridge. As the parent wave swings out into the Plains Wednesday morning FGEN begins to increase across northern Nebraska. This will likely lead to a narrow FGEN band with a risk of heavier accumulation somewhere near the NE/SD state line. Additionally, SLRs look to only be around 7-9:1 with temps aloft remaining near to just above climo. With an increasing threat for a narrow band of heavier accumulating heavy and wet snow, have hoisted a Winter Weather Advisory for Sheridan and Western Cherry counties. Generally expecting 2-4" (locally higher in the FGEN band) along and north of HWY 20 with lessening amounts to the southeast.Confidence in accumulations lessens with eastward extent due to warmer surface temps and a propensity for a more rain/snow mix. Precip looks to end from west to east by tomorrow evening as the parent trough moves off to the north and east. .LONG TERM...(Wednesday night through Monday) Issued at 356 AM CST Tue Mar 9 2021 Things continue to remain active beyond Wednesday as a potent upper level wave begins to enter the Four Corner region. Flow aloft locally begins to transition southwesterly ahead of this wave and will lead to a prolonged period of at least low-end precip chances beginning Thursday evening and continuing into the weekend. The exact progression of this upper low as it swings northeast into the Plains is still unclear and minor details will have drastic impacts on expected weather locally. With regards to the weekend system: What is known...This potent upper low will have an unimpeded Gulf of Mexico moisture tap and will likely produce significant precipitation somewhere in the Plains. The CWA looks to remain firmly in the cold sector with temps aloft cold enough to support at least some risk of accumulating snowfall. A deepening surface low will swing out into the Plains by late weekend and lead to a risk of gusty winds, though whether this overlaps with precipitation remains uncertain. What needs to be resolved...The exact track and associated timing remains unclear with subtle differences still noted in deterministic/ensemble guidance. Significant QPF continues to be advertised by a growing number of ensemble members, though there is some locational discrepancies. The EPS advertises higher probabilities in southwestern Nebraska (40-50% of members indicating >1.0" of QPF) while GEFS members focus further south into NE CO and KS. Another point of uncertainty revolves around precip types. The upper low is expected to begin to swing out into the Plains Saturday afternoon and could lead to a period of a rain to rain/snow mix for the CWA before a gradual changeover to snow overnight. This would cut into expected snowfall totals. The bottom line remains: An impactful system will likely produce significant precipitation/snowfall somewhere in the Plains though confidence remains very low with respect to this system. Those with travel interests this weekend should continue to monitor later forecasts as confidence begins to grow. Temperatures early next week return to near/below average in the wake of the weekend system, with highs in the upper 20s to low 40s. Some guidance hints at a possible return of even colder air early next week, though confidence remains low and any cold air looks to be transient in nature. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1058 PM CST Mon Mar 8 2021 VFR conditions will prevail over the next 24 hours. Winds will shift to the northeast and increase late afternoon into the overnight. Wind speeds will be around 15 to 20 kts. Lower cigs will move into portions of northern Nebraska Tuesday night. && .FIRE WEATHER... Issued at 356 AM CST Tue Mar 9 2021 Elevated to near critical fire weather conditions are expected this afternoon and evening as a cold front begins to push through the area. This front will lead to a wind shift from southwest to northwest and winds will be gusty from the northwest behind this frontal boundary. There appears to be a brief period across portions of the Sandhills where critical RH values may overlap winds gusting to around 25mph just behind the front. However, how long this occurs and for how large of an area is low confidence enough to preclude any fire weather headlines for now. The primary takeaway is that critical RH values are expected across much of the area with a SW to NW wind shift and a brief period of gusty winds from the northwest during the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM CST /3 AM MST/ to 6 PM CST /5 PM MST/ Wednesday for NEZ004-094. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Gomez FIRE WEATHER...Brown
Hazardous weather outlook, Mar 9, 2:59 AM MST, 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 359 AM CST Tue Mar 9 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-101000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 359 AM CST Tue Mar 9 2021 /259 AM MST Tue Mar 9 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Elevated to near critical fire weather conditions are expected today as RH values drop below 20 percent across all of western and north central Nebraska with values near 15 percent for portions of the western Sandhills through southwest Nebraska. Wind gusts up to 25 mph are possible across the northwest Sandhills, but confidence in reaching critical fire weather conditions is low due to the limited overlap of strongest winds and lowest humidity. Snow arrives tonight lasting through Wednesday with accumulations of 2 to 4 inches expected. Locally higher amounts across the Pine Ridge region and northern Sheridan county could also be possible. Wind gusts of 20 mph could lead to blowing and drifting snow as well as reduced visibility. A Winter Weather Advisory has been issued for Sheridan and western Cherry counties for this system. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Another chance of snow is possible again this weekend. Timing and strength as well as accumulations are still uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:42 PM MST | Winter Storm Warning | LBF | Sheridan | 29 hr |
Nearby
Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.